MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the catheter shaft was broken/fractured directly below the hub.The catheter shaft was kinked 48cm from the proximal fractured shaft.The catheter shaft was flattened crushed in multiple areas 134cm - 148.4cm from the proximal fractured shaft.The catheter hub was intact.The catheter tip was flattened.During functional inspection the catheter could not be flushed due to the condition of the returned device.The 0.0265" patency mandrel could not be inserted through the proximal end; therefore, was inserted distally.There was friction felt when the patency mandrel met the flattened section.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported during an aneurysm flow-diverting stent surgery, that the physician used a microcatheter to deliver a flow diverter stent.When the stent was delivered to the middle segment of the microcatheter, the connection between the proximal end of the catheter and the hub broke.The physician then withdrew the system and used the flow-diverting stent introducing sheath to retrieve the stent.Afterwards, a new microcatheter was used to successfully deploy the stent.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.Also, additional information indicated the patient¿s anatomy was moderately tortuous and resistance was encountered in the middle of the catheter.The device was returned for analysis, and it was noted that the catheter shaft was broken/fractured just below the hub.The catheter shaft was kinked and flattened.The catheter tip was flattened.The 0.0265" patency mandrel could not be inserted through the proximal end; therefore, was inserted distally.There was friction felt when the patency mandrel met the flattened section.Based on a review of all available information and the analysis of the returned device it is probable that the catheter shaft was fractured when resistance was encountered advancing the stent.There may have been resistance due to some procedural factors during the procedure.The complaint was reported for hub broken/fracture; however, the location of the fracture on the catheter shaft would have been perceived as hub fracture.The as reported events: 'catheter hub broken/fractured' and 'catheter shaft friction' as well as the as analyzed events: 'catheter shaft broken/fractured during use', 'catheter shaft kinked/bent', 'catheter shaft flat/crushed' and 'catheter shaft friction' will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject catheter was returned for analysis and was examined.During device investigation and analysis, it was discovered that the subject catheter shaft was broken/fractured directly below the hub.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22325009
Report Number3008881809-2025-00359
Device Sequence Number8924088
Product Code DQY
UDI-Device Identifier04546540698155
UDI-Public(01)04546540698155(17)270515(10)24951518
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003XT2750910
Device Lot Number24951518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURPASS EVOLVE STENT (STRYKER).
Patient SexUnknown
Patient RaceAsian